Alert archive / Hawaii / Gale Warnings in 2020
Gale Warning 8, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Nov 10, 2020, 3:11 PM HST. It was in force for 49 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2020, 3:11 PM HST (01:11 UTC)
- Expired
- Nov 12, 2020, 3:42 PM HST
- In force
- 49 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
017 WHHW70 PHFO 110111 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 311 PM HST Tue Nov 10 2020 PHZ121-111415- /O.UPG.PHFO.SC.Y.0046.000000T0000Z-201111T0400Z/ /O.NEW.PHFO.GL.W.0008.201111T0111Z-201112T0400Z/ /O.UPG.PHFO.GL.A.0006.201111T0400Z-201112T0400Z/ Alenuihaha Channel- 311 PM HST Tue Nov 10 2020 ...GALE WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...East winds to 35 kt and seas 7 to 12 feet. * WHERE...Alenuihaha Channel. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>120-122>124-111415- /O.CON.PHFO.SC.Y.0046.000000T0000Z-201113T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 311 PM HST Tue Nov 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...East winds 25 to 30 kt and seas 7 to 10 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Pailolo Channel, Big Island Southeast Waters, Maui County Leeward Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Birchard
5 follow-up statements
371 WHHW70 PHFO 111330 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 AM HST Wed Nov 11 2020 PHZ121-120230- /O.CON.PHFO.GL.W.0008.000000T0000Z-201112T0400Z/ Alenuihaha Channel- 330 AM HST Wed Nov 11 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds to 35 kt and seas 7 to 12 feet. * WHERE...Alenuihaha Channel. * WHEN...Until 6 PM HST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>120-122>124-120230- /O.CON.PHFO.SC.Y.0046.000000T0000Z-201113T0400Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 330 AM HST Wed Nov 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WHAT...East winds 25 to 30 kt and seas 7 to 10 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Pailolo Channel, Big Island Southeast Waters, Maui County Leeward Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 PM HST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
283 WHHW70 PHFO 120105 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 305 PM HST Wed Nov 11 2020 PHZ121-121415- /O.EXT.PHFO.GL.W.0008.000000T0000Z-201112T1600Z/ Alenuihaha Channel- 305 PM HST Wed Nov 11 2020 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WHAT...East winds to 35 kt with gusts up to 45 kt and seas 8 to 13 feet. * WHERE...Alenuihaha Channel. * WHEN...Until 6 AM HST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>120-122>124-121415- /O.EXT.PHFO.SC.Y.0046.000000T0000Z-201113T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 305 PM HST Wed Nov 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East winds to 25 kt with gusts up to 35 kt and seas 7 to 11 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Pailolo Channel, Big Island Southeast Waters, Maui County Leeward Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Birchard
246 WHHW70 PHFO 121330 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 AM HST Thu Nov 12 2020 PHZ121-130230- /O.EXT.PHFO.GL.W.0008.000000T0000Z-201113T0400Z/ Alenuihaha Channel- 330 AM HST Thu Nov 12 2020 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds to 35 kt with gusts up to 45 kt and seas 8 to 13 feet. * WHERE...Alenuihaha Channel. * WHEN...Until 6 PM HST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>120-122>124-130230- /O.CON.PHFO.SC.Y.0046.000000T0000Z-201113T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 330 AM HST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East winds to 25 kt with gusts up to 35 kt and seas 7 to 11 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Pailolo Channel, Big Island Southeast Waters, Maui County Leeward Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
115 WHHW70 PHFO 121933 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 933 AM HST Thu Nov 12 2020 PHZ121-130400- /O.CON.PHFO.GL.W.0008.000000T0000Z-201113T0400Z/ Alenuihaha Channel- 933 AM HST Thu Nov 12 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds to 35 kt with gusts up to 45 kt and seas 8 to 13 feet. * WHERE...Alenuihaha Channel. * WHEN...Until 6 PM HST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PHZ110>120-122>124-130845- /O.CON.PHFO.SC.Y.0046.000000T0000Z-201113T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters-Maalaea Bay-Pailolo Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 933 AM HST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East winds to 25 kt with gusts up to 35 kt and seas 7 to 11 feet. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Pailolo Channel, Big Island Southeast Waters, Maui County Leeward Waters, Maalaea Bay, Kauai Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai Windward Waters, Kaiwi Channel, Maui County Windward Waters, Oahu Windward Waters and Oahu Leeward Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
104 WHHW70 PHFO 130142 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 342 PM HST Thu Nov 12 2020 PHZ121-131445- /O.CAN.PHFO.GL.W.0008.000000T0000Z-201113T0400Z/ /O.EXB.PHFO.SC.Y.0046.000000T0000Z-201114T0400Z/ Alenuihaha Channel- 342 PM HST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...East winds to 30 kt. Seas 7 to 10 feet. * WHERE...Alenuihaha Channel. * WHEN...Until 6 PM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ116-119-120-123-124-131445- /O.EXT.PHFO.SC.Y.0046.000000T0000Z-201114T0400Z/ Kaiwi Channel-Maalaea Bay-Pailolo Channel- Big Island Leeward Waters-Big Island Southeast Waters- 342 PM HST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... * WHAT...East winds to 25 kt. Seas 7 to 10 feet. * WHERE...Kaiwi Channel, Maalaea Bay, Pailolo Channel, Big Island Leeward Waters, Big Island Southeast Waters. * WHEN...Until 6 PM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ110>115-117-118-122-131445- /O.CON.PHFO.SC.Y.0046.000000T0000Z-201113T1600Z/ Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters- Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters- Maui County Windward Waters-Maui County Leeward Waters- Big Island Windward Waters- 342 PM HST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * WHAT...East winds to 25 kt. Seas 7 to 10 feet. * WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu Leeward Waters, Maui County Windward Waters, Maui County Leeward Waters, Big Island Windward Waters. * WHEN...Until 6 AM HST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Foster
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Nov 10, 9:52 AM HST, 5 hours 19 minutes earlier.
Area forecast discussion, Nov 10, 9:52 AM HST, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 952 AM HST Tue Nov 10 2020 .SYNOPSIS... High pressure north of the state will keep breezy trade winds blowing through the week, with particularly windy conditions expected Wednesday and Thursday. Showers will favor windward and mauka areas with a stray shower spilling leeward from time to time. An upper level low moving over the islands may enhance trade showers Friday through the weekend, while also easing the trade winds to moderate levels. && .DISCUSSION... A 1035 mb high is centered far to the north of the state. This places the islands in a moderate to breezy trade wind environment. Moisture embedded in the trades is providing for some passing showers over windward and mauka areas with some brief light showers falling over select leeward areas at times. A slight decrease in showers activity is expected by this afternoon with the exception of the leeward Big Island slopes where daytime heating will cause clouds and a few showers to form. The high is forecast to drift southward over the next few days which will tighten up the pressure resulting in even stronger trade winds. A Wind Advisory may eventually be required for portions of the state during the peak of the trades mainly over portions of Maui County and the Big Island. Satellite imagery shows plenty of shower bearing clouds upstream of the state so a continuation of passing showers for windward and mauka areas is expected. The trade winds will be sufficiently strong enough to allow for some brief passing showers over some leeward locations as well. By Friday, an upper level low is forecast to move over the area from the east. Meanwhile, the surface high will weaken and move off to the northeast of the area. Trade winds will drop back down to moderate to locally breezy levels. Moisture embedded in the trades combined with a less stable airmass in place, will likely cause for a rather showery pattern to set up especially for windward and mauka areas. Expect this wetter trade wind pattern to persist through the weekend. && .AVIATION... Current satellite and radar imagery shows a fairly extensive area of low clouds and showers along windward areas of Maui and the Big Island this morning, with shower activity beginning to increase over the remaining windward coasts. Strong high pressure north of the Hawaiian Islands will support breezy to locally strong trade winds across the state for the next few days. Expect passing showers with low cloud ceilings over windward and mountain areas with brief periods of MVFR conditions, especially in the overnight and early morning hours. AIRMET Sierra is in effect for tempo mountain obscuration for north through east sections of the Big Island and Maui. These conditions should improve around late morning/early afternoon today. AIRMET Tango is also in effect for low-level turbulence south and west of mountains over all islands, likely continuing for the next few days. && .MARINE... Strong to near gale-force trade winds will prevail for the next several days as strong surface high pressure builds N of the islands. As a result, a High Surf Advisory is posted for east facing shores of most islands, and a Small Craft Advisory is in effect for all Hawaiian waters. A Gale Watch has been issued for the Alenuihaha Channel for tonight and Wednesday, as there is a reasonable possibility that winds strengthen to gale force there. The high is expected to move E and weaken on Friday and Saturday, which should lead to a gradual reduction in winds and seas into the weekend. Along other shorelines, surf will remain below advisory levels through the coming weekend. A small NW swell is expected today and Wednesday, with a slightly larger NNW swell expected to arrive Friday, peak Saturday, then gradually diminish. Small S swells will continue into the weekend. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST Thursday for Kauai Windward- Oahu South Shore-Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward Haleakala-South Big Island-Big Island North and East. Small Craft Advisory until 6 PM HST Thursday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Maalaea Bay- Pailolo Channel-Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. Gale Watch from 6 PM HST this evening through Wednesday afternoon for Alenuihaha Channel. Small Craft Advisory until 6 PM HST this evening for Alenuihaha Channel. && DISCUSSION...Burke AVIATION...TS MARINE...Birchard
In the hours before
Local storm report, Nov 10, 11:05 AM HST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1105 AM HST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM WATER SPOUT 10 WSW UPOLU AIRPORT 20.21N 156.00W
11/10/2020 PHZ121 HI AIRPLANE PILOT
PILOT REPORTED A WATER SPOUT ABOUT 10 MILES WEST OF UPOLU
POINT
&&
BIRCHARDThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:31 PM HST | Wind Advisory | HFO | Hawaii, Kalawao | 72 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.